Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 109, NWS Wilmington, OH

July 3, 2000Pike County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 3, 2000, 1:58 PM EDT for Pike County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2000, 1:58 PM EDT (17:58 UTC)
Expired
Jul 3, 2000, 2:45 PM EDT
In force
47 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Pike County, OH

The radar

The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
240 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WUUS51 KILN 031759
SVRILN
OHC131-031845-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
158 PM EDT MON JUL 3 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN OHIO...

* UNTIL 245 PM EDT...

* AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF PIKETON...OR ABOUT 14
  MILES SOUTHWEST OF WAVERLY CITY...MOVING EAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COOPERSVILLE...
  WAKEFIELD...
  SARGENTS...
  SOUTHERN PIKETON...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:47 AM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jul 3, 9:47 AM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
947 AM EDT MON JUL 3 2000

AREA OF SHOWERS/THUNDERSTORMS PUSHING THROUGH FCST AREA
TODAY...UPDATE WILL MAINLY BE CONCERNED WITH TIMING AND GENERAL
PROPOGATION OF THE AREA TO THE SOUTH. MODELS INDICATE THAT NRN HALF
OF FCST AREA SHOULD STOP RAINING BY THIS EVENING...WITH POSSIBILITY
THROUGH THE OVERNIGHT IN THE SOUTH ALONG THE OHIO.

IN NWRN GROUPING...WILL CHANGE WORDING TO SHOWERS AND A CHANCE OF
THUNDERSTORMS AS THE GOOD CONVECTION SEEMS TO BE ALREADY THROUGH
THEM. CURRENT HIGHS HERE ARE FCST TO BE 80 TO 85...BUT SHOWERS
SHOULD BE WIDESPREAD AND CONTINUE FOR MUCH OF THE DAY. WITH THIS
THINKING...WILL DROP HIGH HERE TO AROUND 80 AND THINK THAT UPPER 70S
IS PROBABLY THE ACTUAL MARK.

DAY AND CMH ZONES SHOULD ALSO BE ON THE COOLER SIDE WITH RAINFALL
AND CLOUD COVER...SO WILL DROP HIGHS TO AROUND 80 AS WELL. EXPECT TO
BUMP POPS AS WELL AND GO OCCASIONAL SHOWERS AND THUNDERSTORMS FOR
NRN HALF OF FCST AREA TODAY.

MISILN OUT SOON.

.ILN...NONE.

FRANKS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:52 PM EDTSevere Thunderstorm WarningILNBrown38 min
Jul 3, 5:39 PM EDTSevere Thunderstorm WarningILNMontgomery21 min
Jul 3, 5:54 PM EDTSevere Thunderstorm WarningILNGreene36 min
Jul 3, 7:18 PM EDTSevere Thunderstorm WarningILNButler, Preble42 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.